MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 12/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the subject flow diverter was implanted successfully in the patient in (b)(6) 2021.Post procedure in (b)(6) 2021 it was noted that the subject flow diverter had fifty percent in-stent stenosis with distal fish-mouthing.Twelve month (approximately six months from (b)(6) 2021) angio performed it was noted that the narrowing/stenosis persisted.In the physician¿s opinion, the stenosis was not related to the subject device.The patient was and continues to be asymptomatic.The physician decided to implant another flow diverter in the patient in (b)(6) 2022 to open the vessel more and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that the device was implanted successfully.The percentage of parent artery stenosis and stenosis in flow diverter stent during the follow-up angio was >50% with distal fish-mouthing.There was reduction in the blood flow to the distal cerebral tissue due to reported stenosis and flow was recruiting from contralateral side.There was no neurological deficit or sequelae noticed due to stenosis.The patient had to undergo an additional stent placement due to the reported event.In the physician¿s opinion, the stenosis was not related to the subject device rather due to the known phenomena of neointimal hyperplasia.The devices performed as intended.There were no difficulties encountered during the procedure that could have contributed to reported issue.It was noted that there was parent vessel stenosis prior to treatment.The subject device was implanted at curved vessel segment.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.An assignable cause of anticipated procedural complication will be assigned to the reported ¿stenosis with stent deformation¿, as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labelling and/or risk documentation files.

Brand Name
SURPASS EVOLVE 4.0MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15720908
Report Number3008881809-2022-00547
Device Sequence Number7204788
Product Code OUT
UDI-Device Identifier07613327386516
UDI-Public07613327386516
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2023
Device Model NumberFDS40012
Device Catalogue NumberFDS40012
Device Lot Number22294996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2021
Initial Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown